Follow
Share

He started wearing a BIAP machine about a year ago now but I have noticed that he’s been very confused about different things. Our daughter saw it yesterday. I am very concerned that he’s not getting enough oxygen with his machine ( he doesn’t have any prescribed ) The BIAP machine just provides continuous positive air through the mask to keep his airway open but no oxygen is attached. He also has many other health issues.


I have brought this up to 2 doctors but they aren’t listening.


I am thinking that this could be early onset of Alzheimer’s or Dementia but he’s only 60 so I don’t know if this is even possible. I also really believe it could be due to his BIAP machine.


Any thoughts or suggestions would be greatly appreciated. Have a good day.

This question has been closed for answers. Ask a New Question.
There is a device called a pulse oximeter that will tell you his oxygen saturation level. If you approached the doctors with a hard fact like "his average oxygen saturation is...." they may respond better to your concerns.
If his confusion is impacting his daily life, it is good to be very concrete about what actions you are seeing and how that is impacting his life. For example, my mother in law stopped cooking because she couldn't remember what to do first. I find the doctors respond better to facts than impressions "He seems confused." vs "Yesterday, he insisted it was Sunday and we had to go to visit his mother who has passed away."
I would try to get your husband seen by a geriatrician. Sometimes confusion can be caused by too much medication. A good geriatrician will go through all the medication your husband takes with an eye towards its effect on his cognition.
Alzheimer's is a diagnosis that is made after other possible causes are ruled out. I hope your husband's confusion is being caused by something that can be treated.
Helpful Answer (2)
Report

It is very rare to need oxygen and BIPAP together unless he is in end stage COPD. I used to set up 10 people each evening on their machines when I worked second shift in a hospital. If he is foggy all day then consider dementia and get him assessed. Yes there is such a thing as early dementia which is different from later onset.

If he is foggy in the morning then you should check to see if he is wearing BIPAP all night. It is not low oxygen but a buildup of carbon dioxide that causes fogginess. BIPAP is prescribed for CO2 buildup over CPAP. BIPAP wearers need the machine ALL NIGHT.

Each machine has a SIM card in it. It records usage. You can pull out the card and bring it to the medical supply company. Other supply companies may accommodate you providing that they carry the brand. Don't worry if the card is pulled out for a couple of days.

Non compliance is common, especially if there are high pressures needed in the prescription. If this is the case, then safety at home and while driving becomes a big problem
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.

Ask a Question

Subscribe to
Our Newsletter